Alert archive / Nevada / Flash Flood Warnings in 2010

Flash Flood Warning 19, NWS Reno, NV

October 4, 2010Washoe County, Nevada

NWS Reno, NV issued this flash flood warning at Oct 4, 2010, 6:27 PM PDT for Washoe County, Nevada. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2010, 6:27 PM PDT (01:27 UTC)
Expired
Oct 4, 2010, 8:30 PM PDT
In force
2 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Washoe County, NV

The radar

The Reno radar (KRGX), 41 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 7:00 PM PDTHEAVY RAIN 1.125 N Reno, NV6 HOUR RAINFALL TOTAL AT NWS RENO. MOST FELL BETWEEN 6 AND 7 PM. ALSO PEA SIZE HAIL COVERED THE GROUND UP TO ONE HALF INCH DEEP.
Oct 4, 7:10 PM PDTHEAVY RAIN 03 Ne Reno, NVMUD AND DEBRIS ON DANDINI BLVD. ONE CAR SLID OFF ROAD...LIKELY DUE TO LARGE AMOUNTS OF SMALL HAIL AND HEAVY RAIN CREATING SLICK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WGUS55 KREV 050127
FFWREV
NVC031-050330-
/O.NEW.KREV.FF.W.0019.101005T0127Z-101005T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
627 PM PDT MON OCT 4 2010

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA...
  THIS INCLUDES THE CITY OF RENO AND THE NORTH VALLEYS...

* UNTIL 830 PM PDT

* AT 622 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A TRAINING THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLD   
SPRINGS...STEAD...NORTH AND WEST RENO.

RUNOFF ON AREA ROADS HAS BEEN REPORTED TO BE EXCESSIVE ESPECIALLY 
ALONG HIGHWAY 395 NORTH OF INTERSTATE 80.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3968 11999 3969 11977 3951 11977 3950 11999

$$

MYRICK
2 follow-up statements
303 
WGUS75 KREV 050221
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
721 PM PDT MON OCT 4 2010

NVC031-050330-
/O.CON.KREV.FF.W.0019.000000T0000Z-101005T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-
721 PM PDT MON OCT 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR
SOUTHWESTERN WASHOE COUNTY...

AT 720 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF HEAVY SHOWERS TRAINING ACROSS THE NORTH VALLEYS 
AND NORTHWEST RENO. NATIONAL WEATHER SERVICE EMPLOYEES REPORTED 
WATER FLOWING ACROSS AREA ROADWAYS ESPECIALLY IN LOW LYING 
CROSSINGS. MOTORISTS ARE URGED TO BE CAUTIOUS THIS EVENING AS IT 
WILL BECOME MORE DIFFICULT TO SEE WATER ON AREA ROADS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3968 11999 3969 11977 3951 11977 3950 11999

$$

MYRICK
809 
WGUS75 KREV 050324
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
824 PM PDT MON OCT 4 2010

NVC031-050332-
/O.EXP.KREV.FF.W.0019.000000T0000Z-101005T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHOE NV-
824 PM PDT MON OCT 4 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM PDT FOR SOUTHWESTERN
WASHOE COUNTY...

THE THREAT FOR WIDESPREAD FLOODING HAS DIMINISHED. HOWEVER...AN 
URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT AS SCATTERED 
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING.

MOTORISTS ARE ADVISED TO USE EXTRA CAUTION THIS EVENING AS PONDING 
OF WATER AND ACCUMULATION OF HAIL ON AREA ROADWAYS WILL CREATE 
DANGEROUS DRIVING CONDITIONS. NUMEROUS ACCIDENTS HAVE BEEN REPORTED 
THIS EVENING FROM HAIL ACCUMULATION ON AREA ROADWAYS.

LAT...LON 3968 11999 3969 11977 3951 11977 3950 11999

$$

MYRICK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:43 PM PDT, 2 hours 44 minutes earlier.

Area forecast discussion, Oct 4, 3:43 PM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
343 PM PDT MON OCT 4 2010

.SHORT TERM...

THE UPPER LEVEL LOW AFFECTING THE REGION IS PUSHING SLOWING INTO
CENTRAL CALIFORNIA. A BROAD DEFORMATION ZONE IS EXPECTED TO SETUP
OVER OUR AREA IN THE NEXT 12 HOURS. THIS DEFORMATION ZONE WILL ALLOW
FOR ANOTHER ROUND OF WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS
TONIGHT AND INTO TUESDAY...WITH MODERATE HIGH ELEVATION SNOWFALL IN
THE EASTERN SIERRA.

MAIN AREA OF CONCERN WILL BE IN THE EASTERN SIERRA OF MONO AND
ALPINE COUNTIES ABOVE 8000 FEET. 700MB TEMPS DO NOT LOOK OVERLY
COLD...SO SNOW LEVELS SHOULD REMAIN ABOVE MAIN POPULATION CENTERS.
SOME OF THE HIGHEST SIERRA PASSES REMAIN OPEN...SO WITH SOME
SNOWFALL TONIGHT THIS WOULD BE THE HIGHEST IMPACT. LOWER ELEVATIONS
AREAS AROUND NORTHERN CA/NV WILL SEE SOME MODERATE RAINFALL TOTALS
BY TUESDAY MORNING WHICH MAY CAUSE SOME ISSUES WITH LOCAL PONDING OF
ROADWAYS.

WITH THE WIND FLOW TURNING OUT OF THE NORTHEAST AS THE LOW PASSES
THROUGH CENTRAL CA...THIS WILL ENHANCE THE UPSLOPE FLOW INTO THE
EASTERN SIERRA. QPF AMOUNTS WERE BUMPED UP SLIGHTLY...WITH SOME
INCREASED SNOW AMOUNTS IN MONO COUNTY FROM THE PREVIOUS FORECAST.
TIOGA PASS HAS ALREADY REPORTED ABOUT 4 INCHES OF NEAR SNOW AT THE
YOSEMITE GATE....SO NO QUESTION THEY ARE GETTING SOME DECENT SNOW UP
THERE.

SNOW LEVELS WILL DROP TO BETWEEN 7500 AND 8000 FEET BY
TUESDAY MORNING...BUT THE AREAS IMPACTED BY SNOWFALL SHOULD BE
REMAIN ABOVE 8000 FEET. WENT AHEAD AND ADDED IN THE TAHOE ZONE TO
THE WINTER WEATHER ADVISORY AS WELL...ALTHOUGH THE AREA OF MAIN
CONCERN WILL BE ABOVE 8000 FEET AND SOUTH OF HIGHWAY 50 WHERE THE
HEAVIEST PRECIP WILL FALL. CARSON PASS HWY 88...EBBETTS PASS HWY
4...LUTHER PASS HWY 89...WILL ALL BE AFFECTED BY THIS SNOWFALL
TONIGHT AS WELL AS THE MOUNT ROSE HIGHWAY 431. SEE WINTER WEATHER
ADVISORY FOR MORE DETAILS.

SHOWERS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY AS THE MOISTURE
AND INSTABILITY REMAINS OVER THE REGION. WITH SNOW LEVELS REMAINING
ABOVE 7500 FEET...IMPACTS WILL BE MINIMAL WITH THE EXCEPTION FOR A
FEW OF THE HIGHEST MOUNTAIN PASSES. COULD SEE ANOTHER ROUND OF HEAVY
WRAP AROUND PRECIP IN FAR NORTHERN CA/NV ON THURSDAY AS ANOTHER VORT
MAX SWINGS AROUND THE CUTOFF LOW.  HOON

.LONG TERM...FRIDAY THROUGH MONDAY...
BY FRIDAY THE CUT OFF LOW OVER NEVADA AND CALIFORNIA WILL MOVE EAST
LEAVING THE REGION UNDER WEAK RIDGING. LATEST 12Z SOLUTIONS ARE IN
FAIRLY GOOD AGREEMENT THROUGH FRIDAY AFTERNOON WITH TEMPERATURES
WARMING TO NEAR NORMAL VALUES...BUT BY THE WEEKEND THERE ARE SOME
DIFFERENCES.

SATURDAY MORNING THE ECMWF HAS MUCH WEAKER RIDGING THAN THE GFS AND
BRINGS ACROSS A SMALL PIECE OF ENERGY WHICH MAY BRING PRECIPITATION
TO WRN NEVADA AND THE SIERRA. GFS HAS A MUCH DRIER SOLUTION FOR THIS
TIME PERIOD. LEFT OUT ANY MENTION OF SHOWERS FOR NOW...BUT HOPEFULLY
LATER MODEL RUNS WILL COME TOGETHER. SATURDAY AFTERNOON THROUGH
SUNDAY TEMPERATURES WILL CONTINUE TO WARM WITH THE AMPLIFYING RIDGE
ALONG THE WEST COAST.

A SHORTWAVE MAY PUSH INTO THE WEST COAST LATE SUNDAY NIGHT AND INTO
MONDAY...WITH BOTH MODELS SHOWING INCREASING CHANCES FOR RAIN ALONG
THE CA/OR BORDER BY MONDAY AFTERNOON. FOR MONDAY...THE MODELS DIFFER
SLIGHTLY ON HOW FAR SOUTHWARD THE SHORTWAVE DIPS INTO THE
REGION...BUT IT APPEARS THAT THERE WILL AT LEAST BE SOME LOW CHANCES
OF RAIN AND/OR BREEZY CONDITIONS. LINDAMAN

.AVIATION...
DEVELOPING CUT OFF LOW AND ABUNDANT MOISTURE OVER THE SIERRA AND
WESTERN NEVADA WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS
THROUGH THE WEEK. THUNDERSTORMS ALONG THE SIERRA ARE SLOWLY MOVING
NORTHWARD AND MAY PRODUCE HEAVY RAIN AND IFR CONDITIONS AT TERMINALS
THIS EVENING.

PROBABILITY OF IFR/LIFR CONDITIONS WILL INCREASE TONIGHT AND TUESDAY
AS SURFACE WILL REMAIN COOL AND VERY MOIST...ALLOWING CLOUD DECKS TO
LOWER.  FOG REMAINS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS AT TVL/TRK AND IN SOME WESTERN NEVADA VALLEYS.

MODELS CENTER THE COLD CORE OF THE LOW OVER MONO/MINERAL COUNTIES BY
AFTER 00Z TUESDAY WITH HEAVY PRECIPITATION BANDS WRAPPING INTO THE
LOW FROM THE NORTH AND NORTHEAST.  FREEZING LEVELS SHOULD DROP BELOW
9000 FEET SOUTH OF I-80...AND NEAR 8000 FEET FOR MONO COUNTY.
BRONG/LINDAMAN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 11 AM PDT TUESDAY ABOVE 8000 FEET
     FOR NVZ002.

CA...WINTER WEATHER ADVISORY UNTIL 11 AM PDT TUESDAY ABOVE 8000 FEET
     FOR CAZ072-073.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Oct 4, 12:33 PM PDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
1233 PM PDT MON OCT 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     HAIL             5 W BECKWOURTH          39.81N 120.47W
10/04/2010  E0.25 INCH       PLUMAS             CA   TRAINED SPOTTER

            THUNDERSTORM WITH HEAVY RAIN, PEA SIZE HAIL AND FREQ
            LIGHTNING. NO WIND.

0420 AM     HEAVY RAIN       TAHOE VISTA             39.25N 120.05W
10/04/2010  U0.00 INCH       PLACER             CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL IS REPORTING MINOR ROAD
            FLOODING AT HIGHWAY 28 AND GRANITE ROAD.

0500 AM     HEAVY RAIN       WNW GERLACH             40.65N 119.36W
10/04/2010  M0.34 INCH       WASHOE             NV   TRAINED SPOTTER

            THUNDERSTORM WITH HEAVY RAIN, LIGHT WINDS, NO HAIL.
            MEASURED 0.34 INCHES RAIN WITHIN 10 MINUTES. CURRENTLY
            LIGHT RAIN.

0536 AM     HEAVY RAIN       1 WNW MAMMOTH LAKES     37.65N 118.98W
10/04/2010  M0.30 INCH       MONO               CA   TRAINED SPOTTER

            MEASURED 0.30 INCHES RAIN WITHIN PAST 1/2 HOUR. CURRENT
            TEMP IS 41F.

0815 AM     HEAVY RAIN       1 SE FALLON             39.47N 118.77W
10/04/2010  M1.01 INCH       CHURCHILL          NV   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER NEAR FALLON REPORTED 1.01
            INCHES OF RAINFALL IN THE LAST 24 HOURS.

0900 AM     HEAVY RAIN       5 E ALPINE MEADOWS      39.18N 120.14W
10/04/2010  M2.75 INCH       PLACER             CA   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER NEAR HOMEWOOD REPORTED A
            24-HOUR TOTAL OF 2.75 INCHES OF RAINFALL BETWEEN 9 AM
            SUNDAY AND 9 AM MONDAY.

1000 AM     HEAVY RAIN       DOG VALLEY              39.55N 120.04W
10/04/2010  M1.00 INCH       SIERRA             CA   OTHER FEDERAL

            A 24-HOUR TOTAL OF 1.00 INCH OF PRECIPITATION WAS
            RECORDED AT THE DOG VALLEY RAWS SITE.

1000 AM     HEAVY RAIN       TRUCKEE                 39.33N 120.20W
10/04/2010  M1.26 INCH       NEVADA             CA   CO-OP OBSERVER

            A 24-HOUR TOTAL OF 1.26 INCHES OF RAINFALL.

1000 AM     HEAVY RAIN       TAHOE CITY              39.17N 120.14W
10/04/2010  M1.07 INCH       PLACER             CA   CO-OP OBSERVER

            A 24-HOUR TOTAL OF 1.07 INCHES OF RAINFALL.

1000 AM     HEAVY RAIN       PORTOLA                 39.80N 120.47W
10/04/2010  M1.37 INCH       PLUMAS             CA   CO-OP OBSERVER

            A 24-HOUR TOTAL OF 1.37 INCHES OF RAINFALL.

1000 AM     HEAVY RAIN       GERLACH                 40.65N 119.35W
10/04/2010  M1.08 INCH       WASHOE             NV   CO-OP OBSERVER

            A 24-HOUR TOTAL OF 1.08 INCHES OF RAINFALL.

1000 AM     HEAVY RAIN       BOCA RESERVOIR          39.40N 120.09W
10/04/2010  M0.93 INCH       NEVADA             CA   CO-OP OBSERVER

            A 24-HOUR RAINFALL TOTAL OF 0.93 INCH.

1000 AM     HEAVY RAIN       FALLON                  39.48N 118.78W
10/04/2010  M1.01 INCH       CHURCHILL          NV   MESONET

            A 24-HOUR TOTAL OF 1.01 INCHES OF RAINFALL WAS REPORTED
            AT FALLON NAVAL AIR STATION.

1000 AM     HEAVY RAIN       DIXIE VALLEY            39.57N 118.08W
10/04/2010  M1.21 INCH       CHURCHILL          NV   PUBLIC

            A 24-HOUR TOTAL OF 1.21 INCHES OF PRECIPITATION WAS
            RECORDED AT BERNICE CANYON NEAR DIXIE VALLEY.

1000 AM     HEAVY RAIN       BRIDGEPORT              38.26N 119.22W
10/04/2010  M1.28 INCH       MONO               CA   OTHER FEDERAL

            A 24-HOUR TOTAL OF 1.28 INCHES OF PRECIPITATION WAS
            RECORDED AT THE BRIDGEPORT RAWS.

1000 AM     HEAVY RAIN       4 E TRUCKEE             39.33N 120.13W
10/04/2010  M2.43 INCH       NEVADA             CA   PUBLIC

            A 24-HOUR TOTAL OF 2.43 INCHES OF PRECIPITATION WAS
            RECORDED AT MARTIS CREEK LAKE NEAR TRUCKEE.

1000 AM     HEAVY RAIN       INDEPENDENCE LAKE       39.44N 120.30W
10/04/2010  M1.10 INCH       NEVADA             CA   PUBLIC

            A 24-HOUR TOTAL OF 1.10 INCHES OF PRECIPITATION WAS
            RECORDED AT THE INDEPENDENCE LAKE SNOTEL.

1000 AM     HEAVY RAIN       EBBETTS PASS            38.54N 119.81W
10/04/2010  M1.30 INCH       ALPINE             CA   LAW ENFORCEMENT

            A 24-HOUR TOTAL OF 1.30 INCHES OF PRECIPITATION WAS
            RECORDED AT THE EBBETTS PASS SNOTEL.

1000 AM     HEAVY RAIN       GRAEAGLE                39.77N 120.62W
10/04/2010  M1.10 INCH       PLUMAS             CA   PUBLIC

            A 24-HOUR TOTAL OF 1.10 INCHES OF PRECIPITATION WAS
            REPORTED AT MILLS PEAK LOOKOUT IN THE PLUMAS NATIONAL
            FOREST SOUTH OF GRAEAGLE AT AN ELEVATION OF 7244 FEET.

&&

HOON
Special weather statement, Oct 4, 4:38 PM PDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
438 PM PDT MON OCT 4 2010

CAZ071-072-NVZ002>005-050030-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE
COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
438 PM PDT MON OCT 4 2010

...STRONG THUNDERSTORMS AROUND THE RENO AREA...

AT 433 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM A LINE OF STRONG THUNDERSTORMS FROM RENO TO
DOYLE...AND MOVING NORTH AT 5 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40
MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...CARSON CITY...RENO...SPARKS...
  TRUCKEE...INCLINE VILLAGE...LAKEVIEW AND LOCKWOOD.

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 4042 12039 4004 11983 3945 11932 3890 11944
      3966 12058 4016 12059
TIME...MOT...LOC 2334Z 199DEG 9KT 3944 11986

HOON
Special weather statement, Oct 4, 5:27 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
527 PM PDT MON OCT 4 2010

CAZ071-072-NVZ003-004-050115-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-WESTERN NEVADA
BASIN AND RANGE INCLUDING PYRAMID LAKE-
527 PM PDT MON OCT 4 2010

...STRONG THUNDERSTORMS ACROSS THE NORTH VALLEYS...

AT 521 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF THUNDERSTORMS BETWEEN SPANISH SPRINGS AND GRAEAGLE. THESE
STORMS ARE MOVING WEST AT 5 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...SPANISH SPRINGS...STEAD...SUN
VALLEY...COLD SPRINGS...VERDI...BECKWOURTH...DOG VALLEY...PORTOLA
AND GRAEAGLE.

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3998 11965 3958 11958 3943 12037 3948 12045
      3953 12044 3962 12049 3969 12061 3967 12068
      3971 12074 3983 12073
TIME...MOT...LOC 0023Z 082DEG 3KT 3966 11985

MYRICK
Local storm report, Oct 4, 5:34 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
534 PM PDT MON OCT 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HEAVY RAIN       1 N COLD SPRINGS VALLEY 39.68N 119.96W
10/04/2010  E0.50 INCH       WASHOE             NV   TRAINED SPOTTER

            HEAVY RAINFALL WITH 0.5 INCHES IN 30 MINUTES WITH

            STANDING WATER ON THE ROADS.ALSO REPORTED PEA-SIZED HAIL.

&&

EL
Special weather statement, Oct 4, 5:52 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
552 PM PDT MON OCT 4 2010

CAZ071-072-NVZ003-004-050115-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-WESTERN NEVADA
BASIN AND RANGE INCLUDING PYRAMID LAKE-
552 PM PDT MON OCT 4 2010

...STRONG THUNDERSTORMS ACROSS THE NORTH VALLEYS...

AT 527 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A LINE OF THUNDERSTORMS BETWEEN SPANISH SPRINGS AND COLD
SPRINGS. THESE STORMS ARE MOVING SOUTHWEST AT 10 MPH.

DIME SIZED HAIL WAS REPORTED WITH THESE STORMS IN COLD SPRINGS.
MOTORISTS ALONG THE 395 CORRIDOR NORTH OF RENO SHOULD USE EXTRA
CAUTION AS HEAVY RAIN AND ACCUMULATED HAIL HAVE CREATED DANGEROUS
DRIVING CONDITIONS.

* LOCATIONS AFFECTED INCLUDE...SPANISH SPRINGS...STEAD...SUN
VALLEY...COLD SPRINGS...VERDI...BECKWOURTH...DOG VALLEY...PORTOLA
AND GRAEAGLE.

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3998 11965 3958 11958 3943 12037 3948 12045
      3953 12044 3962 12049 3969 12061 3967 12068
      3971 12074 3983 12073
TIME...MOT...LOC 0023Z 082DEG 3KT 3966 11985

MYRICK
Special weather statement, Oct 4, 5:52 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
552 PM PDT MON OCT 4 2010

CAZ071-072-NVZ003-004-050115-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-WESTERN NEVADA
BASIN AND RANGE INCLUDING PYRAMID LAKE-
552 PM PDT MON OCT 4 2010

...STRONG THUNDERSTORMS ACROSS THE NORTH VALLEYS...

AT 552 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A LINE OF THUNDERSTORMS BETWEEN SPANISH SPRINGS AND COLD
SPRINGS. THESE STORMS ARE MOVING SOUTHWEST AT 10 MPH.

DIME SIZED HAIL WAS REPORTED WITH THESE STORMS IN COLD SPRINGS.
MOTORISTS ALONG THE 395 CORRIDOR NORTH OF RENO SHOULD USE EXTRA
CAUTION AS HEAVY RAIN AND ACCUMULATED HAIL HAVE CREATED DANGEROUS
DRIVING CONDITIONS.

* LOCATIONS AFFECTED INCLUDE...SPANISH SPRINGS...STEAD...SUN
VALLEY...COLD SPRINGS...VERDI...BECKWOURTH...DOG VALLEY...PORTOLA
AND GRAEAGLE.

FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

&&

LAT...LON 3998 11965 3958 11958 3943 12037 3948 12045
      3953 12044 3962 12049 3969 12061 3967 12068
      3971 12074 3983 12073
TIME...MOT...LOC 0023Z 082DEG 3KT 3966 11985

MYRICK

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 5:38 PM PDTAreal Flood AdvisoryREVWashoe4 hr
Oct 5, 4:13 PM PDTSpecial Weather StatementREVPershing47 min

Nearby

Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.